Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 40, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jun 17, 2009, 6:50 PM EDT for McCreary County, Whitley County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 17, 2009, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties McCreary County, KY, Whitley County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 172250
TORJKL
KYC147-235-172330-
/O.NEW.KJKL.TO.W.0040.090617T2250Z-090617T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 730 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WIBORG...OR
7 MILES NORTHWEST OF WHITLEY CITY...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PINE KNOT...
STEARNS...
WHITLEY CITY...
BEULAH HEIGHTS...
BOUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3680 8461 3681 8460 3684 8459 3687 8455
3676 8420 3659 8436 3659 8438
TIME...MOT...LOC 2250Z 303DEG 15KT 3681 8453
$$
RICHEY3 follow-up statements
000
WWUS53 KJKL 172259
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT WED JUN 17 2009
KYC147-235-172330-
/O.CON.KJKL.TO.W.0040.000000T0000Z-090617T2330Z/
WHITLEY KY-MCCREARY KY-
659 PM EDT WED JUN 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EASTERN
MCCREARY AND WEST CENTRAL WHITLEY COUNTIES...
AT 656 PM EDT...A TRAINED WEATHER SPOTTER IN WHITLEY CITY REPORTED A
ROTATING WALL CLOUD TO THE NORTH OF HIS LOCATION. RADAR INDICATED A
DEVELOPING TORNADO NEAR WIBORG...NORTH OF WHITLEY CITY...MOVING
SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEULAH
HEIGHTS...MARSHES SIDING...STEARNS...PINE KNOT...DUCKRUN...REDBIRD...
HOLLYHILL AND BOUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3680 8461 3681 8460 3684 8459 3687 8455
3676 8420 3659 8436 3659 8438
TIME...MOT...LOC 2257Z 302DEG 17KT 3679 8448
$$
SBH000
WWUS53 KJKL 172316
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
716 PM EDT WED JUN 17 2009
KYC147-235-172330-
/O.CON.KJKL.TO.W.0040.000000T0000Z-090617T2330Z/
WHITLEY KY-MCCREARY KY-
716 PM EDT WED JUN 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EASTERN
MCCREARY AND WEST CENTRAL WHITLEY COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DEVELOPING TORNADO. THE DEVELOPING TORNADO WAS LOCATED 6
MILES SOUTHEAST OF WHITLEY CITY...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUCKRUN...BOUNTY...HOLLYHILL AND REDBIRD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3680 8461 3681 8460 3684 8459 3687 8455
3676 8420 3659 8436 3659 8438
TIME...MOT...LOC 2312Z 309DEG 19KT 3671 8439
$$
SBH000
WWUS53 KJKL 172326
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT WED JUN 17 2009
KYC147-235-172334-
/O.EXP.KJKL.TO.W.0040.000000T0000Z-090617T2330Z/
WHITLEY KY-MCCREARY KY-
726 PM EDT WED JUN 17 2009
...THE TORNADO WARNING FOR EASTERN MCCREARY AND WEST CENTRAL WHITLEY
COUNTIES WILL EXPIRE AT 730 PM EDT...
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 8 PM
EDT FOR SOUTHEASTERN MCCREARY COUNTY AND SOUTHWESTERN WHITLEY
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3680 8461 3681 8460 3684 8459 3687 8455
3676 8420 3659 8436 3659 8438
TIME...MOT...LOC 2324Z 309DEG 19KT 3667 8433
$$
SBHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:07 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 3:07 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 307 PM EDT WED JUN 17 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED VERY UNSTABLE ATMOSPHERE WITH A MODEST AMOUNT OF SHEAR HAS LED TO SEVERE THUNDERSTORMS AFFECTING THE AREA THIS AFTERNOON. A VERY MOIST AIR MASS WITH PRECIPITABLE WATER ABOVE 1.5 INCHES WAS OVER OUR SOUTHERN COUNTIES EARLY IN THE AFTERNOON...ENHANCING THE THREAT OF HEAVY RAINFALL. WITH MANY AREAS HAVING SIGNIFICANT RAINFALL IN RECENT DAYS IN THAT SAME AREA...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE INTO EARLY EVENING. A SHORTWAVE TROUGH ENHANCING THE CONVECTION WILL BE SHIFTING SOUTHEAST OF THE AREA EARLY THIS EVENING. DRIER AIR WILL BE MOVING IN ALOFT BY THE START OF THE FIRST PERIOD...WITH THE HIGH MOISTURE CONTENT ONLY EXPECTED TO REMAIN IN THE LOWEST LEVELS. ALONG WITH LOSS OF HEATING...THIS SHOULD LEAD TO THE DEMISE OF MOST THUNDERSTORMS...AND WILL ONLY CARRY A 20 PERCENT POP IN THE FIRST PERIOD AFTER 00Z. ON THURSDAY STRONG HEATING OF HIGH DEW POINT LOW LEVEL AIR MAY AGAIN LEAD TO THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH WEAK CONVERGENCE AND A BIT OF LIFT PROVIDED BY A POORLY DEFINED WARM FRONT STILL IN THE AREA. FOCUSING MECHANISMS WILL BE WEAK...SO CONFIDENCE IN THE FORECAST FOR CONVECTION IS NOT HIGH. WITH THE INSTABILITY AND SHEAR EXPECTED...SEVERE WEATHER WILL AGAIN BE A THREAT IF STORMS OCCUR. MODELS DISAGREE ON POTENTIAL FOR CONVECTION TO LINGER INTO THURSDAY NIGHT. WITH LOSS OF HEATING AND THE WARM FRONT TRYING TO LIFT FURTHER NE...WILL GO TOWARD THE LOWER END OF MOS POP GUIDANCE AND USE A 20 PERCENT POP. ON FRIDAY...WE SHOULD BE INTO THE WARM SECTOR AND WILL LIKELY STAY CAPPED. THE SUNSHINE AND WARM AIR MASS SHOULD YIELD SOME OF THE HOTTEST WEATHER OF THE YEAR SO FAR...WITH HIGHS TOPPING 90 IN MOST PLACES. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED SHORT TERM CONCERNS PROHIBITED MUCH WORK ON LONG TERM PERIOD. A GLANCE AT THE 17/12Z GFS/ECMWF SEEM TO SUGGEST INHERITED FORECAST IS IN GOOD SHAPE THOUGH AS COLD FRONTAL BOUNDARY REMAINS ON TRACK TO PASS THROUGH THE REGION LATE FRIDAY NIGHT OR ON SATURDAY FOLLOWED BY WHAT APPEARS TO BE A PERIOD OF SEASONABLY WARM AND DRY CONDITIONS. CHANGES TO THE INHERITED GRIDS WERE LIMITED TO A SLIGHT SLOWING DOWN OF THE FRONTAL PASSAGE ON SATURDAY AND THEN A SLIGHT BOOST IN TEMPS AND DEWPOINTS SUNDAY INTO EARLY NEXT WEEK AS THE AIRMASS BEHIND THE FRONT DOES NOT SEEM TO BE AS DRY OR COOL AS EARLIER ANTICIPATED. WILL ALSO INTRODUCE WEDNESDAY WITH A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS AS DEWPOINTS RETURN TO THE UPPER 60S AND TEMPS MAX OUT IN THE MID TO UPPER 80S. && .AVIATION.../18Z TO 18Z/ SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON... WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER SUNRISE ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058- 068-069-079-080-083>088-108>118-120. FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079- 080-083>088-107-109>120. && SHORT TERM...HAL LONG TERM...ABE AVIATION...HAL
Hazardous weather outlook, Jun 17, 5:05 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 505 PM EDT WED JUN 17 2009 KYZ044-050>052-059-060-104-106-181100- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY 505 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ON THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS OR EXCESSIVE RAINFALL FRIDAY THROUGH SATURDAY. KYZ058-108-181100- ESTILL-WOLFE- INCLUDING THE CITIES OF...IRVINE...CAMPTON 505 PM EDT WED JUN 17 2009 ...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL TAPER OFF THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ON THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS OR EXCESSIVE RAINFALL TONIGHT THROUGH SATURDAY. KYZ068-069-079-080-083>088-109>118-120-181100- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER... HYDEN...WHITESBURG...PIKEVILLE 505 PM EDT WED JUN 17 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL TAPER OFF THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ON THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS OR EXCESSIVE RAINFALL TONIGHT THROUGH SATURDAY. KYZ107-119-181100- JOHNSON-MARTIN- INCLUDING THE CITIES OF...PAINTSVILLE...INEZ 505 PM EDT WED JUN 17 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL TAPER OFF THIS EVENING. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ON THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS OR EXCESSIVE RAINFALL TONIGHT THROUGH SATURDAY. HAL
In the hours before
Local storm report, Jun 17, 5:35 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD ROCKHOLDS 36.83N 84.12W
06/17/2009 WHITLEY KY TRAINED SPOTTER
KENTUCKY HIGHWAY 26 AND SIDE ROADS ARE UNDERWATER AND
SOME ARE CLOSED DUE TO FLOOD WATERS.
&&
JPLocal storm report, Jun 17, 5:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD WILLIAMSBURG 37.84N 83.19W
06/17/2009 MORGAN KY PUBLIC
PUBLIC REPORTED THAT FLASH FLOODING WAS DOWNING TREES AND
FLOWING OVER ROADS FROM WILLIAMSBURG NORTHWEST TO NEAR
CUMBERLAND FALLS STATE PARK.
&&
SCHOETTMERLocal storm report, Jun 17, 6:22 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL CURT 37.50N 83.39W
06/17/2009 E1.00 INCH BREATHITT KY NWS EMPLOYEE
AN NWS EMPLOYEE REPORTED QUARTER SIZED HAIL FELL ON
HIGHWAY 397 NEAR CURT.
&&
SCHOETTMERLocal storm report, Jun 17, 6:30 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
630 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 1 E GUERRANT 37.51N 83.48W
06/17/2009 BREATHITT KY NWS EMPLOYEE
A LARGE TREE WAS KNOCKED OVER ONTO A CHURCH ON HIGHWAY 30
WEST NEAR GUERRANT.
&&
SCHOETTMERLocal storm report, Jun 17, 6:37 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
637 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD META 37.57N 82.44W
06/17/2009 PIKE KY EMERGENCY MNGR
WATER WAS REPORTED TO BE FLOWING OVER KENTUCKY HIGHWAY
194 JUST TO THE EAST OF META.
&&
JPSpecial weather statement, Jun 17, 6:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 639 PM EDT WED JUN 17 2009 KYZ079-080-084>086-172315- PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX- 639 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN PULASKI AND SOUTHWESTERN LAUREL AND EXTREME WEST CENTRAL KNOX AND NORTHWESTERN WHITLEY AND NORTHEASTERN MCCREARY COUNTIES THROUGH 715 PM EDT WEDNESDAY EVENING... AT 639 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF HUXLEY...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR HUXLEY AROUND 650 PM EDT...BALDROCK AROUND 655 PM EDT...HOLLY BAY REC. AREA AROUND 700 PM EDT...BARK CAMP AROUND 705 PM EDT...DEERING AROUND 710 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. RICHEY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 27 min |
| Jun 16, 11:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 17, 12:50 AM EDT | Areal Flood Advisory | JKL | Clay, Knott, Leslie, Letcher, Perry | 3 hr |
| Jun 17, 12:58 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Jun 17, 2:27 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 4 hr |
| Jun 17, 3:58 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 47 min |
| Jun 17, 9:56 AM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Pike | 4 hr |
| Jun 17, 11:13 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Jun 17, 12:12 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more | 8 hr |
| Jun 17, 1:41 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jun 17, 2:25 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 35 min |
| Jun 17, 2:37 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 17, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 40 min |
| Jun 17, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Pike | 53 min |
| Jun 17, 2:56 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 6 hr |
| Jun 17, 2:57 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 33 min |
| Jun 17, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 47 min |
| Jun 17, 3:15 PM EDT | Flash Flood Warning | JKL | Letcher, Pike | 3 hr |
| Jun 17, 3:24 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:28 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 32 min |
| Jun 17, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 40 min |
| Jun 17, 3:39 PM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 45 min |
| Jun 17, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 65 min |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 36 min |
| Jun 17, 4:13 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 51 min |
| Jun 17, 4:52 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 3 hr |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 22 min |
| Jun 17, 5:03 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 4 hr |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 53 min |
| Jun 17, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 46 min |
| Jun 17, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 14 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.